Hail, Van Buren
- When
- July 4, 4:35 PM CST
- Where
- Van Buren County, Spencer
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.750, -85.467
Hail about the size of a penny fell at the Sheriff's office in Spencer.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 4, 12:41 PM CST, 3 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 141 PM CDT TUE JUL 4 2006 .SHORT TERM...SCATTERED SHOWERS/STORMS HAVE STARTED TO POP UP ACROSS THE REGION. IN MID TN...MOST OF THE ACTIVITY WAS OVER THE NORTHERN COUNTIES. WE EXPECT SCATTERED THUNDERSTORMS TO CONTINUE BUBBLING UP ACROSS THE AREA THROUGH THE EVENING. ISOLATED GUSTY WIND REPORTS CANNOT BE RULED OUT...BUT WE EXPECT SCATTERED HEAVY DOWNPOURS AND LIGHTNING TO BE THE MAIN IMPACTS ON OUTDOOR ACTIVITIES. SURFACE MAP SHOWED A COLD FRONT FROM NEAR DETROIT SOUTHWEST TO PEORIA AND KANSAS CITY. AN APPARENT CONVERGENCE ZONE (TROUGH) WAS HELPING TO FOCUS CONVECTION FROM SOUTHEAST MO THROUGH KY. SATELLITE INDICATED POOL OF DEEP MOISTURE STREAMING FROM GULF COAST UP THE MS VALLEY. ALL OF THESE INGREDIENTS WILL COME TOGETHER TO INCREASE RAIN CHANCES ACROSS THE MID STATE THROUGH WEDNESDAY. STORM MOTION IS EXPECTED TO BE IN THE 5-10KT RANGE...SO SOME OF THE STRONGER STORMS COULD PRODUCE LOCALLY HEAVY RAIN. THE AREA AVERAGE QPF FOR THIS EVENT IS AROUND ONE INCH. THUNDERSTORMS ACROSS THE AREA THIS EVENING SHOULD DIMINISH SOMEWHAT INTO THE LATE EVENING HOURS WITH LOSS OF HEATING. APPROACH OF COLD FRONT WILL INCREASE ACTIVITY AGAIN TOWARD DAYBREAK WEDNESDAY ESPECIALLY IN OUR NORTHWEST COUNTIES. THE FRONT WILL BE MOVING THROUGH THE MID STATE ON WEDNESDAY WITH ALL MODELS SHOWING LIKELY POPS. TEMPERATURES WILL BE AROUND 10 DEGREES COOLER BECAUSE OF THE CLOUDS AND RAIN. RAIN IS NOT EXPECTED TO LAST ALL DAY IN ANY PARTICULAR LOCATION...BUT ALL OF MID TN SHOULD GET SOME NEEDED RAIN ON WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED. AS UPPER TROUGH DEEPENS OVER EASTERN STATES...SURFACE FRONT WILL BE PUSHED SOUTHWARD BRINGING A DRY AND COOLER AIR MASS INTO THE REGION STARTING LATE WEDNESDAY NIGHT. .LONG TERM...COOLER AND DRIER AIR ASSOCIATED WITH SURFACE HIGH PRESSURE WILL BE OVER THE REGION THURSDAY...THEN HEIGHTS WILL BUILD AGAIN AND AIR WILL MODIFY. TEMPERATURES WILL CLIMB TOWARD 90 BY THE WEEKEND. DRY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE WEEKEND. RETURN FLOW MAY BRING ENOUGH MOISTURE AND INSTABILITY FOR SLIGHT RAIN CHANCES BY MONDAY OR TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 71 82 63 83 / 50 70 50 10 CLARKSVILLE 70 83 61 84 / 50 70 50 10 CROSSVILLE 67 78 61 80 / 50 70 60 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE JUL 4 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-051030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT TUE JUL 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. 07
The Northeast Alabama radar (KHTX), 107 km away, was scanning. The volume nearest the first event began at 22:32 UTC.
1 hail. Local standard time, as filed.
Hail about the size of a penny fell at the Sheriff's office in Spencer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524370.